Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Buffalo, NY

July 5, 2007Livingston County, Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 5, 2007, 12:36 PM EDT for Livingston County, Ontario County, New York. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 12:36 PM EDT (16:36 UTC)
Expired
Jul 5, 2007, 1:30 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Counties, with a storm outline in the text

Counties Livingston County, NY, Ontario County, NY

The radar

The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 12:43 PM EDTTSTM WND DMG5 N Dansville, NYTREE DOWN ON ROUTE 63 TOWN OF SPARTA
Jul 5, 12:44 PM EDTTSTM WND DMGGroveland, NYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 051636
SVRBUF
NYC051-069-051730-
/O.NEW.KBUF.SV.W.0063.070705T1636Z-070705T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1236 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN WESTERN NEW YORK
  ONTARIO COUNTY IN WESTERN NEW YORK

* UNTIL 130 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CONESUS...OR ABOUT 7 MILES SOUTHEAST OF GENESEO...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGWATER BY 1250 PM EDT...
  NAPLES BY 110 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4269 7737 4259 7737 4259 7765 4260 7770
      4261 7774 4265 7784 4278 7783 4279 7781
      4281 7777 4281 7729

$$

HITCHCOCK
3 follow-up statements
000 
WWUS51 KBUF 051654
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EDT THU JUL 5 2007

NYC051-069-051730-
/O.CON.KBUF.SV.W.0063.000000T0000Z-070705T1730Z/
LIVINGSTON NY-ONTARIO NY-
1252 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR ONTARIO AND LIVINGSTON COUNTIES...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED BETWEEN CONESUS AND SPRINGWATER...OR ABOUT 11 MILES 
NORTHEAST OF DANSVILLE...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPLES BY 110 PM EDT...

LAT...LON 4269 7737 4259 7737 4259 7765 4260 7770
      4261 7772 4279 7772 4281 7729

$$

ZAFF
000 
WWUS51 KBUF 051703
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EDT THU JUL 5 2007

NYC051-069-051730-
/O.CON.KBUF.SV.W.0063.000000T0000Z-070705T1730Z/
LIVINGSTON NY-ONTARIO NY-
102 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR ONTARIO AND LIVINGSTON COUNTIES...

AT 1257 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED ABOUT 10 MILES WEST OF NAPLES...AND MOVING 
EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPLES AT 115 PM EDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4269 7737 4259 7737 4259 7765 4259 7764
      4261 7764 4275 7764 4279 7731

$$

HITCHCOCK
000 
WWUS51 KBUF 051726
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EDT THU JUL 5 2007

NYC051-069-051736-
/O.EXP.KBUF.SV.W.0063.000000T0000Z-070705T1730Z/
LIVINGSTON NY-ONTARIO NY-
126 PM EDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR ONTARIO AND LIVINGSTON
COUNTIES EXPIRES AT 130 PM EDT...

AT 126 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4269 7737 4259 7737 4259 7765 4259 7764
      4261 7764 4275 7764 4279 7731

$$

ZAFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:59 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 5, 9:59 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
959 AM EDT THU JUL 5 2007

.SYNOPSIS...
LOW PRESSURE NEAR JAMES BAY WILL DRAG A COLD FRONT ACROSS THE REGION
TODAY WITH A THREAT OF MORE SHOWERS AND THUNDERSTORMS. THE FRONT IS
EXPECTED TO MOVE EAST OF THE AREA TONIGHT. A SECONDARY TROUGH IS
EXPECTED TO CROSS THE AREA FRIDAY WITH A CHANCE OF ANOTHER SHOWER OR
THUNDERSTORM ESPECIALLY DURING THE AFTERNOON. HIGH PRESSURE WILL
SPREAD DRIER AIR INTO THE REGION FRIDAY NIGHT AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A QUICK UPDATE TO ACCOUNT FOR BAND OF CONVECTION ALONG NIAGARA
PENINSULA AND THE NORTHERN LAKE ERIE SHORE. THIS BAND WILL
CONTINUE TO TREK EASTWARD AND IS EXPECTED TO STRENGTHEN SOMEWHAT AS
IT ENCOUNTERS WARMER AIR WITHIN REGION OF SUNNIER SKIES OVER
WESTERN NY TO THE FINGER LAKES. OTHER CONVECTION OVER NORTH OHIO
MAY EJECT OUTFLOW BOUNDARIES WHICH WOULD INTERSECT AND INTERACT
WITH OUTFLOW FROM NIAGARA CONVECTION...THUS LEADING TO ENHANCED LOW
LEVEL FORCING FOR DEVELOPMENT OVER SOUTHERN NY STATE DURING THE
AFTERNOON AND EVENING. LACK OF SIGNIFICANT WINDS ALOFT /SHEAR OR
SPEED/ AND SATURATED PROFILE LIMIT THE RISK OF DOWNDRAFT WIND GUSTS BUT
FRZG LEVEL AT 11300FT IS RATHER LOW AND MAY ALLOW FORMATION OF
SEVERE HAIL IN THE STRONGEST CELLS...THOSE BUILDING ABOVE
30-35KFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
WILL KEEP CHANCE OF AN ERLY EVE SHWR/TSTM AS AXIS OF UPPER TROUGH
MOVES THROUGH AND KEEP SLGT CHC SHWR OVERNIGHT IN GRIDS SOUTH OF
IAG-ROC LINE AS WEAK SHORT WAVE MOVES ACROSS INTERIOR SECTIONS OF
WESTERN NY.

ON FRIDAY, GOING MORE TWD GFS WHICH HAS A SECONDARY TROF DROPPING
THROUGH THE REGION IN THE MORNING WITH ANOTHER SHORT WAVE DROPPING
SE FRM GEORGIAN BAY DURG THE AFTERNOON. WILL GO WITH LOW CHC SHWR
TSTM MAINLY DURG THE AFTERNOON EXCEPT NORTH COUNTRY WHERE THERE IS
ENOUGH MOISTURE WITH MRNG TROUGH TO KEEP CHANCE POP GOING THERE ALL
DAY. FRIDAY NIGHT SFC RIDGE FRM OHIO VALLEY BUILDS INTO
WESTERN NY WITH SKIES GRADUALLY CLRING OVERNIGHT.

SATURDAY, ONE FINAL SHORT WAVE DROPS SE INTO EXTRME NORTHERN NEW
YORK WHERE WILL GO WITH SLGT CHC SHWR ST LAW AREA. ELSEWHERE SFC
HIGH OVER CENTRAL LAKES AND OHIO VALLEY BUILDS EAST BRINGING
MSTLY/PTLY SUNNY SKIES. WARM FRONT TO OUR WEST IN THE EVENING BRINGS
AN INCREASE IN CLOUD MAINLY TO AREAS FROM THE THRUWAY NORTHWARD.
TEMPS GETTING BACK TO NEAR NORMAL LVLS WITH HIGHS IN THE UPPER 70S
TO ARND 80.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A RETURN TO REAL SUMMER WX IS IN STORE FOR SUNDAY AND MONDAY AS IT
NOW APPEARS THAT WE WILL BE FIRMLY IN WARM SECTOR AS SLIGHT UPPER
RIDGING PUSHES INTO LOWER LAKES REGION AND KEEPS ANY BOUNDARY OR
FRONT TO OUR NORTH. MAY START WITH A FEW WARM FRONTAL SHOWERS
SUNDAY MORNING E OF LK ONTARIO...AND LOW CHC SHOWERS AREAWIDE MON
AFTERNOON BUT OTHERWISE DRY WITH SOME SUN AND INCREASING HUMIDITY.
850 MB TEMPS REACH 18-19C SUN PM WHICH WOULD SUPPORT 90 DEG
READINGS SO WILL NUDGE TEMPS UP A BIT...ONLY SLIGHTLY COOLER
DOWNWIND OF LK ERIE AND ONT IN BUF/ART AREAS BUT STILL M-U 80S.

FORECAST CONFIDENCE DECLINES AGAIN FOR TUES/WED PERIOD AS MODELS
HAVING DIFFICULTY WITH SYSTEMS COMING IN OFF PACIFIC INTO WESTERN
CANADA AND THEIR ASSOCIATED DOWNSTREAM EVOLUTION. FOR NOW WILL GO
WITH HPC SOLUTION WITH SOME GFS INFLUENCE AND STILL FIGURE ON
FRONTAL PASSAGE SOMETIME TUESDAY OR TUESDAY NIGHT...SO CHC POPS
THEN...DRIER AND A BIT COOLER WED SO WILL LOWER POPS TO 20.
AGAIN...CONFIDENCE LOW DURING THIS PERIOD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
UPDATED TAFS TO ACCOUNT FOR CLUSTER OF THUNDERSTORMS CROSSING THE
NIAGARA FRONTIER FROM 14Z TO 18Z. ELSEWHERE...VFR CONDITIONS
SHOULD PREVAIL ALTHOUGH TSTORM THREAT WILL INCREASE LATER THIS
AFTERNOON.

LOOKING FURTHER FRIDAY AFTERNOON ANOTHER WEAK
DISTURBANCE DROPPING THROUGH THE GREAT LAKES COULD PRODUCE SOME
WIDELY SCATTERED TSTMS...BUT NO WIDESPREAD IMPACT IS EXPECTED.
MAINLY DRY CONDITIONS ARE THEN EXPECTED INTO THE WEEKEND WITH VFR
PREVAILING ALTHOUGH SOME HAZE MAY LIMIT VSBYS AT NIGHT AS LOW
LEVEL MOISTURE INCREASES ONCE AGAIN.

&&

.MARINE...
NO HEADLINES EXPECTED THROUGH THE PERIOD.

WINDS WILL START OUT LIGHT AND VARIBLE THEN AVERAGE SOUTHWEST
GENERALLY UNDER 10 KNOTS TODAY. THE PRESSURE GRADIENT WILL BE A
LITTLE TIGHTER FRIDAY AS LOW PRESSURE DEEPENS OVER THE CANADIAN
MARITIMES. WINDS WILL AVERAGE WESTERLY WITH SPEEDS REACHING 15
KNOTS. THESE CONDITIONS WILL PERSIST INTO SATURDAY. WEATHERWISE IT
WILL BE GOOD MOST OF TODAY AND FRIDAY. ANY DIURNAL HEATING INDUCED
THUNDERSTORMS WILL BE MAINLY OVER LAND AREAS. INCREASING HAZE WILL
BE EVIDENT DURING THE OVERNIGHT PERIODS DURING THE WEEKEND AS WE GET
INTO A WARMER MORE HUMID AIRMASS.

&&

.HYDROLOGY...
PARCHED WESTERN NEW YORK CERTAINLY GOT SOME BENEFICIAL RAINS
WEDNESDAY. AMOUNTS WERE NOT EXCESSIVE...BUT A GOOD 0.25 TO 0.5 INCH FELL
OVER MUCH OF OUR DRIEST AREAS WEST OF THE GENESEE VALLEY. IT WAS
STEADY AND LIGHT AND FELL OVER SEVERAL HOURS SO IT SOAKED IN AND
REALLY HELPED THE DRIED OUT VEGETATION AND LAWNS. IT WAS THE MOST
WIDESPREAD STEADY RAIN IN NEARLY TWO MONTHS. QPF FOR THE NEXT
SEVERAL DAYS WILL BE SPOTTY AT BEST.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...WCH
SHORT TERM...JJP
LONG TERM...SFM
AVIATION...SFM
MARINE...SAGE
HYDROLOGY...
Hazardous weather outlook, Jul 5, 5:03 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
503 AM EDT THU JUL 5 2007

NYZ001>003-010>014-019>021-085-060915-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
503 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY
OF STRONG DAMAGING WINDS AND HAIL ESPECIALLY FROM MIDDAY INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MIDDAY THROUGH THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-060915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
503 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-060915-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
503 AM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJP

In the hours before

Special weather statement, Jul 5, 9:46 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
946 AM EDT THU JUL 5 2007

NYZ001-010-085-051700-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
946 AM EDT THU JUL 5 2007

...HEAVY THUNDERSTORMS TO AFFECT THE BUFFALO METRO AREA...

A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS OVER SOUTHERN
ONTARIO FROM LONDON TO HAMILTON AT 930 AM WILL CONTINUE TO MOVE
EAST ACROSS THE NIAGARA PENINSULA AND INTO THE BUFFALO METRO AREA
THROUGH EARLY AFTERNOON. THE BULK OF THE ACTIVITY WILL BE BETWEEN
11 AM AND 2 PM.

SOME OF THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND TORRENTIAL
RAINS. SOME AREAS COULD SEE OVER AN INCH OF RAIN IN A SHORT TIME
PERIOD...LEADING TO PONDING ON AREA ROADWAYS.

THE STORMS SHOULD MOVE EAST AND SOUTH OF THE AREA BY 2 PM OR SO.

SFM
Special weather statement, Jul 5, 10:54 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1054 AM EDT THU JUL 5 2007

NYZ001-002-010>012-019>021-085-051800-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1054 AM EDT THU JUL 5 2007

...HEAVY THUNDERSTORMS WILL CONTINUE OVER THE BUFFALO AREA...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE OVER MOST OF THE
NIAGARA FRONTIER. SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE DEVELOPING OVER THE WESTERN SOUTHERN TIER COUNTIES. THE BULK
OF THE ACTIVITY WILL BE BETWEEN 11 AM AND 2 PM.

SOME OF THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND TORRENTIAL
RAINS. SOME AREAS COULD SEE OVER AN INCH OF RAIN IN A SHORT TIME
PERIOD, LEADING TO PONDING ON AREA ROADWAYS.

THE STORMS SHOULD MOVE EAST AND SOUTH OF THE AREA BY 2 PM OR SO.

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.